I'm sorry this is happening to you and I don't know how you usually handle prednisone, but I'm concerned because you take lyrica and this can be very bad. Lyrica, which is very similar chemically to neurontin and feelings of depression on these drugs can be very serious, even if you are having other odd non-depressed emotional states as well. Often it can take several months for a person to develop an allergy or intolerance to a drug, I have many allergies or intolerances whatever you want to call them, to drugs due to my liver. Often, the liver puts up with the overload of medication for a while, then after a while, the damage from the medications causes the liver not to be able to metabolize them as well, they back up and you sort of OD on them because you aren't metabolizing them correctly.
That's why I harp on the liver. It may take years for the liver to be damaged, but once you have a problem like me, its extremely hard to turn it around. Please call the doc about the lyrica, I can't take lyrica at all, neither can my mom, who was on neurontin but is still having problems. These meds are very strong. Some people take them no problem, I guess. I haven't met any that have been on it more than a year. My doc had to up my klonopin to get me off it without having a seizure so you can't just quit it and it may not be the problem.
On another note, I get like totally!!!!! every single time from prednisone when it wears off and a shot only lasts about a day or two, just wonderful beautiful days, then I can be like that for months and I can get beligerent and it is hard for me to see it. I don't know what your situation is with hormones, but I take estrogen and sometimes certain medicines increase the amount of estrogen you get if you are taking it, and you can have mood problems. I think that my thyroid problem (hashimotos) has caused my problem taking prednisone and I think there is someone else here too who can't take pred that also has hashis. I have other endo problems as well. I hate getting pred, though I love the first day or two. The last time I got it I was hearing voices and talking gibberish to myself and was really out there, he gave me two enormous shots and I was out of it for two months of sheer misery, crying, mad, sad, depressed, angry, frightened bigtime but kept telling myself it was just the pred and when I was about to check in to the hospital, it wore off. I 've been better the month or two following it wearing off though my arthritis and neck pain got much worse for some reason. I don't think he will give me pred again, or at least not that much.
Please write back and I hope you feel better. I don't want to scare you but I really think you need to call the doc that put you on lyrica, or any doc you think would best handle this, unless you know it is from the pred. Its just the typical precaution that is in the package insert for lyrica and you need to let your doc know, it may be a sign that you are developing a problem with it.
((((hugs)))) and I hope you feel better soon. It's probably either hormones or possible antidepressant/medication reaction. You might just check your meds in the pill book or online to see if these side effects are mentioned. I know about lyrica, but not the rest. Mood swings are normal sometimes, but if your husband thinks this is odd for you and you are having trouble realizing it but do feel he is right, then it sounds like something of concern.
Lynnwood, Co-Moderator: Lupus ForumSLE(’00), Sjogren's Syndrome, SAD, Depression, Herpes Simplex 1Piroxicam, Plaquenil, Cellcept, Prednisone, Trazodone, Fosamax, Wellbrutrin SR, ValtrexLinks: DIAGNOSING LUPUS(4of11), LUPUS INFORMATION, LUPUS RESOURCES, Donate to HealingWell, Drug Interactions
I have had periods of weird mood swings like you describe, except I am very aware of the shift and I have no reason for the mood. I would laugh for no reason, cry for no reason, get agitated for no reason. No matter what your reason or non-reason is, I would explain this to a doctor. Could be many things like the medication or depression, mood instability, adapting to changes (stress) or signify something else. I have had all these at one time or another but it was very hard to tell what was going on when it happened. Both a doctor and a counselor need to know this information if it continues. Sometimes we all have a day or a week here or there, like PMS, which isn't a big deal. But if it continues a couple of weeks or so (or you have other symptoms), it should be looked at - Kristin
Boy am I glad I was fishing thru posts here and I just posted on Lyrica today, and saw these, gosh same thing is happeneing to me on estrogen and a ton of stomach meds, and been trying antidepressants due to anxiety,dep. and pains from lupus, so now I think you guys might have answered my question let me give a little back up here: I started on 10mg of elavil only at night on that 3 mo, and was just soooooo sedating was great for sleep but not that great for pain so doc had me try cymbalta 20mg then got a severe@ allergic reaction after 10 days on it so I had to stop so then doc talked of symbyax or Lyrica he has samples so that will save $ but my biggest problem is mostly pains and depression now like I said on my post today I had a question on Lyrica it seems like most of the websites on it its mostly for pain not anx./depression so I see doc tom. and was going to have a LONG talk about these 2 drugs. For my problem Im glad you posted about Lyrica as it MAY be the wrong drug to go on as Prednisone does control pain for me alittle. Sorry to babble on here but seems like Iwill be trying symbyax (antdeprssant combo of olanzapine/fluoxetine) unless doc comes up with something on the Lyrica. Iwill keep you informed on it tx so much for listening and informing me of things on drugs. I know we are not docs but sometimes coming here helps us even more. Tx Jonny (female)